Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 180, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 9, 2007, 7:24 AM CDT for LeFlore County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2007, 7:24 AM CDT (12:24 UTC)
- Expired
- Sep 9, 2007, 8:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 091224 SVRTSA OKC079-091330- /O.NEW.KTSA.SV.W.0180.070909T1224Z-070909T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 724 AM CDT SUN SEP 9 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 830 AM CDT * AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITESBORO...MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MUSE AND BIG CEDAR. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3477 9493 3453 9493 3452 9446 3473 9446 $$
3 follow-up statements
000 WWUS54 KTSA 091246 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 746 AM CDT SUN SEP 9 2007 OKC079-091330- /O.CON.KTSA.SV.W.0180.000000T0000Z-070909T1330Z/ LE FLORE OK- 746 AM CDT SUN SEP 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SOUTHERN LE FLORE COUNTY... AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF MUSE... MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3477 9493 3453 9493 3452 9446 3473 9446 $$
000 WWUS54 KTSA 091306 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 806 AM CDT SUN SEP 9 2007 OKC079-091330- /O.CON.KTSA.SV.W.0180.000000T0000Z-070909T1330Z/ LE FLORE OK- 806 AM CDT SUN SEP 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SOUTHERN LE FLORE COUNTY... AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BIG CEDAR...MOVING EAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3468 9493 3453 9493 3452 9446 3465 9446 $$
000 WWUS54 KTSA 091321 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 821 AM CDT SUN SEP 9 2007 OKC079-091331- /O.EXP.KTSA.SV.W.0180.000000T0000Z-070909T1330Z/ LE FLORE OK- 821 AM CDT SUN SEP 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LE FLORE COUNTY EXPIRES AT 830 AM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3468 9493 3453 9493 3452 9446 3465 9446 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 5:35 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 9, 5:35 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
535 AM CDT SUN SEP 9 2007
.DISCUSSION...
HAVE UPDATED THE FORECAST TO RE-CONFIGURE THE FLASH FLOOD
WATCH FURTHER SOUTH AND CANCEL SOME OF THE NORTHERN PORTIONS
OF THE WATCH. SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND
SOUTH OF THE 850 MB FRONTAL BOUNDARY WHICH IS CURRENTLY
NEAR THE I-40 CORRIDOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 86 68 85 63 / 10 10 40 40
FSM 86 68 88 66 / 70 20 40 30
MLC 87 69 88 66 / 80 30 50 50
BVO 87 63 85 60 / 10 10 40 40
FYV 85 63 85 62 / 20 10 30 30
BYV 84 63 84 62 / 10 10 30 20
MKO 85 67 87 64 / 40 20 40 40
MIO 86 64 85 60 / 10 10 30 30
F10 85 68 86 63 / 70 20 40 40
HHW 86 71 90 69 / 80 40 60 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 10 AM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ061-OKZ062-OKZ063.
FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR OKZ049-OKZ053-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...69
LONG TERM....10Hazardous weather outlook, Sep 9, 4:54 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 454 AM CDT SUN SEP 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 454 AM CDT SUN SEP 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. DENSE FOG...POOR VISIBILITY. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 44. DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS AS A WEAK FRONTAL BOUNDARY INTERACTS WITH THE TROPICAL AIRMASS IN PLACE ACROSS THE REGION. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE COMMON WITH THE STRONGER SHOWERS AND THUNDERSTORMS. THIS WILL LIKELY CAUSE FLASH FLOODING OF LOW LYING AREAS. THE AXIS OF HEAVY RAIN WILL CONTINUE TO SHIFT THE SOUTH THROUGHOUT THE DAY AS THE FRONTAL BOUNDARY SLOWLY SAGS TO THE SOUTH. DENSE FOG WILL ALSO BE PROBLEMATIC THIS MORNING ACROSS NORTHEAST OKLAHOMA WITH VISIBILITIES DROPPING BELOW 1/2 MILE ACROSS NORTHEAST OKLAHOMA. THE VISIBILITIES ARE EXPECTED TO IMPROVE BY MID-MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY AS THE AIRMASS REMAINS MOIST AND UNSTABLE IN ADVANCE OF AN APPROACHING COLD FRONT. COOLER AND DRIER CONDITIONS ARE EXPECTED MID-WEEK AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT. A MORE IMPRESSIVE COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Sep 9, 6:24 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT SUN SEP 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD GREENWOOD 35.22N 94.26W
09/09/2007 SEBASTIAN AR PUBLIC
SEVERAL BUSINESS BUILDINGS FLOODED. GREENWOOD PD CLOSING
NUMEROUS STREETS IN TOWN.
&&
MATLocal storm report, Sep 9, 6:24 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT ...CORRECTION...
NATIONAL WEATHER SERVICE TULSA OK
624 AM CDT SUN SEP 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD GREENWOOD 35.22N 94.26W
09/09/2007 SEBASTIAN AR PUBLIC
ONE BUSINESS FLOODED. GREENWOOD PD CLOSING DENVER
STREET.
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:26 PM CDT | Special Weather Statement | TSA | Latimer | 64 min |
| Sep 9, 2:18 AM CDT | Flash Flood Warning | TSA | Muskogee | 4 hr |
| Sep 9, 3:10 AM CDT | Dense Fog Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 7 hr |
| Sep 9, 4:24 AM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Sep 9, 7:07 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Sep 9, 8:06 AM CDT | Flash Flood Warning | TSA | Pittsburg | 4 hr |
| Sep 9, 9:06 AM CDT | Flash Flood Warning | TSA | Pushmataha | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.